|Norvir side effects as booster
Jun 10, 2007
I am beginning my first regimin, Truvada, Reyataz, and Norvir. Of the three, Norvir has been shown to have consequences related to fat redistribution. I find a great deal regarding side effects of this drug but not much regarding side effects when used as a booster. Fat redistribution would destroy not only my career but my definition of life. Thanks, A dancer.
Response from Dr. Frascino
HIV-associated fat redistribution syndrome is not yet completely understood. There are a number of factors involved in the process. The effect of various HIV drugs is still being elucidated. We do know for instance that thymidine analog drugs, such as D4T and AZT, are more likely to be associated with fat loss (lipoatrophy). You can read more about his in The Body's lipoatrophy resource center which can be easily accessed under "Quick Links" on The Body's homepage. The exact role of protease inhibitors in HIV fat redistribution syndrome is less clear, even thought the syndrome was first identified with this class of drugs ("Crix belly" for its association with Crixivan, "protease paunch," etc.) However, the exact mechanisms are still unclear and these effects are by no means universal.
Since this is your first HAART regimen and, as a dancer, you are obviously extremely concerned about certain potentially drug-related side effects, I would suggest you discuss these concerns with your HIV specialist. Depending on your resistance profile and other factors, you may be a candidate for a regimen that avoids both protease inhibitors and thymidine analog drugs. For instance, Atripla, which contains efavirenz, tenofovir and emtricitabine.
Clarity to Move Forward
- Norvir Side Effects Belly Fat
- Loose Stool Could I Have Acute HIV Infection
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Painful Red Spots After Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.